MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE L6 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE L6 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number L6IVL100030
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 04/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A shockwave l6 peripheral intravascular lithotripsy (ivl) catheter was used to treat a calcified lesion in the iliac arteries.The physician selected a 7fr sheath for the ivl catheter which is smaller than the recommended sheath size of 8fr for a 10.0mm catheter per the device instructions for use.During the procedure, 300 pulses were successfully delivered.Upon removal of the ivl catheter, the catheter became stuck in the 7fr sheath and was not able to be removed.The physician then used a 20cc syringe to pull negative and attempted to pull out the ivl catheter but ultimately had to pull the entire sheath out.The balloon did not separate from the catheter[?]there was no kinking or fragmentation of the device, and the balloon remained intact.When the physician put the sheath back in, they noticed they had damaged the tip of the sheath.Therefore, a new sheath was opened but could not be successfully navigated back through the access site.An angiogram revealed a perforation of the external iliac artery.Subsequently, brachial access was obtained, and a viabahn stent was deployed to seal the perforation, followed by post-dilation ballooning.A post-dilation balloon was used after the viabahn stent was placed.After the procedure, the patient underwent a ct scan to assess any further bleeding.The patient was then brought back the next day to extend the stent, and it was reported that the patient was doing much better.The physician accepted responsibility for the sheath selection.The physician discussed the possibility that the balloon might not have been fully deflated before withdrawal, but did not speculate on what caused the perforation.The patient experienced a drop in blood pressure that night, necessitating a second procedure where an additional stent was placed.
 
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the perforation could not be definitively determined based on the information available.The physician selected a 7fr sheath for the ivl catheter which is smaller than the recommended sheath size of 8fr for a 10.0mm catheter per the device instructions for use.The physician accepted responsibility for the sheath selection.The physician discussed the possibility that the balloon might not have been fully deflated before withdrawal, but did not speculate on what caused the perforation.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.

Brand Name
SHOCKWAVE L6 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE L6 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key21914537
Report Number3015053838-2025-00062
Device Sequence Number7266900
Product Code PPN
UDI-Device Identifier00195451000409
UDI-Public(01)00195451000409(17)261130(10)06A241111A
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K240954
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberL6IVL100030
Device Catalogue NumberL6IVL100030
Device Lot Number06A241111A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2025
Initial Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5FR TERUMO SHEATH; 7FR TERUMO SHEATH; POST-DILATION BALLOON - UNKNOWN MANUFACTURER; VIABAHN STENT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale